[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.158.173.184. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
July 1988

Rapid Occurrence of Nodular Cutaneous T-Lymphocyte Infiltrates With Cyclosporine Therapy

Author Affiliations

From the Departments of Dermatology (Drs Brown, Ellis, Billings, Cooper, Baadsgaard, Headington, and Voorhees) and Pathology (Dr Headington), University of Michigan, Ann Arbor.

Arch Dermatol. 1988;124(7):1097-1100. doi:10.1001/archderm.1988.01670070085027
Abstract

• Cyclosporine, a potent immunosuppressive agent, has been successfully used in the treatment of several dermatologic conditions including psoriasis. However, the drug does have an array of toxic side effects that need to be carefully considered when determining the risk-benefit ratio for the treatment of skin disease. We present another potential adverse effect of cyclosporine, namely, a benign lymphocytic infiltrate. This eruption developed in a patient with psoriasis after only ten days of cyclosporine therapy. The exact mechanism by which cyclosporine induced the lymphocytic infiltrate is unknown, but it is postulated that cyclosporine caused an imbalance of T-cell regulatory systems, thus resulting in an expanded T-cell subpopulation and the clinical manifestation of erythematous papules and nodules.

(Arch Dermatol 1988;124:1097-1100)

×